Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On the distribution of points in projective space of bounded height


Author: Kwok-Kwong Choi
Journal: Trans. Amer. Math. Soc. 352 (2000), 1071-1111
MSC (1991): Primary 11J61, 11J71, 11K60
Published electronically: September 9, 1999
MathSciNet review: 1491857
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider the uniform distribution of points in compact metric spaces. We assume that there exists a probability measure on the Borel subsets of the space which is invariant under a suitable group of isometries. In this setting we prove the analogue of Weyl's criterion and the Erdös-Turán inequality by using orthogonal polynomials associated with the space and the measure. In particular, we discuss the special case of projective space over completions of number fields in some detail. An invariant measure in these projective spaces is introduced, and the explicit formulas for the orthogonal polynomials in this case are given. Finally, using the analogous Erdös-Turán inequality, we prove that the set of all projective points over the number field with bounded Arakelov height is uniformly distributed with respect to the invariant measure as the bound increases.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 11J61, 11J71, 11K60

Retrieve articles in all journals with MSC (1991): 11J61, 11J71, 11K60


Additional Information

Kwok-Kwong Choi
Affiliation: Department of Mathematics, Statistics, Simon Fraser University, Burnaby, British Columbia, V5A 1S6, Canada; Department of Mathematics, University of British Columbia, Vancouver, British Columbia, V6T 1Z2, Canada
Address at time of publication: Department of Mathematics, The University of Hong Kong, Pokfulam Road, Hong Kong
Email: choi@maths.hku.hk

DOI: http://dx.doi.org/10.1090/S0002-9947-99-02275-8
PII: S 0002-9947(99)02275-8
Received by editor(s): April 24, 1997
Received by editor(s) in revised form: December 18, 1997
Published electronically: September 9, 1999
Additional Notes: The author was supported by NSF Grant DMS 9304580
Article copyright: © Copyright 1999 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia